MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY; MULTIFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY; MULTIFOCAL IOLS
Model Number ZXR00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Visual Disturbances (2140); Discomfort (2330); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information: date of event: exact date unknown, information not provided.Best estimate is between august - november 2019.Explant date: not applicable as lens has not been explanted.(b)(4).Device evaluation: product testing could not be performed as the product was not returned as it remains implanted in the patient's eye.The reported event could not be verified.Manufacturing records review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specifications.A search revealed that no other complaints were received for this production order.Conclusion: based on the investigation, no product deficiency was identified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
Patient called to report that he had a j&j intraocular lens (iol) implanted in his left eye on (b)(6) 2019.He is experiencing a fluttering effect.It's not his eye lid it's his eyeball.His eyeball is moving back and forth, causing a kaleidoscope effect, he sees different colors.Patient sees it more during the day than at night.Patient also has tearing in the eye.Thru follow-up the patient explained that he experienced fluttering shortly after his surgery in november but it could have been sooner.The patient also explained that per his doctor, part of the natural lens might have been left behind(inside the eye).Which might be causing his issues.Initially, the doctor thought his eyelids were fluttering so he prescribed durezol.The patient explained to his doctor that it wasn¿t the eyelid but his actual eye ball.At that point the doctor stopped the durezol prescription.Nothing else was prescribed.The patient underwent a secondary lasik surgery in (b)(6).They were unable to provide the name of the surgery.However, they reported that their vision improved in regards to the kaleidoscope effect and fluttering.However, the symptoms are more frequent throughout the day.The patient could not say exactly how frequent, but explained that his eye does not flutter in the dark.The patient has led lights in his kitchen and that makes his eye flutter.He also feels pressure.Almost as if someone is pressing down on his eye with their thumb.No further information was provided.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-0148919 and capa-010215.

Brand Name
TECNIS SYMFONY
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key10478486
Report Number9614546-2020-00353
Device Sequence Number2949460
Product Code POE
UDI-Device Identifier05050474579026
UDI-Public(01)05050474579026(17)220514
Combination Product (Y/N)Y
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/29/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/14/2022
Device Model NumberZXR00
Device Catalogue NumberZXR00U0165
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 08/05/2020
Supplement Date Received by Manufacturer10/25/2020
Initial Report FDA Received Date09/01/2020
Supplement Report FDA Received Date10/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Date Report Sent to FDA01/01/2005